MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3834C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The main component of the system.Other relevant devices are: (b)(4), s/n: (b)(4); use by date: 03/20/2015; upn # (b)(4), s/n: (b)(4); use by date: 09/16/2016;upn # (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 72mm diameter abdominal aortic aneurysm.It was reported that during the index procedure the graft was originally placed at the left common carotid artery.It was noted that the patient had a follow up ct and a type ia endoleak was observed.As per the physician, the cause of the endoleak was due to difficult patient anatomy.Intervention was performed on an unknown date in which a snorkel procedure was performed, and another manufacturers device was used to try and gain seal in the ascending arch.No additional clinical sequelae were reported, and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the proximal type i endoleak could not be determined from the films provided.Pre-implant ct¿s revealed that the patient had a 7 ¿ 8 cm max diameter taa, which began in the proximal arch several cm¿s from the lcca.Images during implant were not available for review.Ct¿s returned from 3-months post-implant revealed that 3 valiant stent grafts had been implanted in the patient¿s thoracic aorta.The proximal device was positioned just caudal to the lcca, and the devices extended to just superior of the celiac artery.The maximum diameter taa measured ~8cm, and beginning 1 ¿ 2 cm from the proximal device contrast was seen within the sac from a likely proximal type i endoleak.It is possible that implanting within the patient¿s short proximal neck, with the taa beginning just past the lcca, may have contributed to the loss of the proximal seal.Images during the reported snorkel procedure and when an additional device was implanted to gain more proximal seal in the ascending arch were not provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7276047
Report Number2953200-2018-00239
Device Sequence Number19151454
Product Code MIH
UDI-Device Identifier00643169346727
UDI-Public00643169346727
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2016
Device Model NumberVAMC3834C150TU
Device Catalogue NumberVAMC3834C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR